MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil was unable to be detached.  the patient was undergoing surgery for treatment of a saccular, ruptured c6-c7 segmental aneurysm with a max diameter of 3mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.No patient symptoms or further complications were reported as a result of this event.It was reported that for c6-c7 ruptured aneurysm, the surgeon placed the stent catheter first, then placed e10, and the lvis stent was half-deployed.The surgeon started filling apb-3-4, and the first coil was filled, and it was pulled the detachment wire normally, but the coil body was found not detached, so the surgeon continued pulling the detachment wire cooperating with the rotation of the tip of the microcatheter, it still couldn't be detached.When the whole part was removed from the body, the coil was detached, and the coil body was pressed by the stent and couldn't be pulled back.Then useda guidewire to make a catcher to go up and pull out the coil.The physician used the backup instant detacher for detaching.The physician did not try to detach with another instant detacher.There were 3 manual attempts at detachment via hypotube.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that there was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #289696691:equipment used- video inspection system (m-81805), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime pusher was returned for analysis within a shipping box; within a resealable plastic pouch and within an opened axium prime inner pouch.The instant detacher and echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There was no evidence of detachment attempts using an instant detacher at this location.The pusher was found broken at the break indicator with the two segments retained by the release wire.A second break was found distal to the break indicator.The release wire (and coin) was fully retracted out of the distalmost segment.These breaks are indicative of detachment attempts.The axium prime pusher was found kinked at ~3.2cm from the distal end.The coin was no longer within the lumen stop.The shield coil was found stretched.The lumen stop was found damaged (ovalized) with dried blood found within the lumen stop.No damages or irregularities were found with the retainer ring.The coin was found undamaged.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the lumen stop inner diameter could not be reliably measured due to the damage.The coin was measured at three locations to be ~0.082mm @0.063mm, ~0.102mm @ 0.127mm, and ~0.102mm at @0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @0.063mm, 0.075mm ¿ 0.105mm @ 0.127mm, and 0.086mm ¿ 0.108mm at @0.275mm).Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From a non-detach" is plausible.There was evidence of detachment attempts.It is possible the initial non-detachment was caused by the coin being stuck within the lumen stop (as indicative of the damaged lumen stop).It is also possible the kink found on the pusher caused the release wire to not move freely, contributing to the non-detachment.The dried blood found within the lumen stop also could have contributed towards a non-detachment.Finally, the damaged shield coil could have entangled with the proximal implant coil, causing the implant coil not to fully detach.The implant coil likely then detached during the attempt to resheath due to manipulation and resistance.It is likely the damages found (kinked pusher, shield coil stretched) caused the resistance.The cause of the damages could not be determined.As the instant detacher and echelon-10 micro catheter used during the event was not returned for analysis, any contribution of the instant detacher and echelon-10 micro catheter towards the premature detach from a non-detach could not be assessed.The echelon-10 micro catheter is compatible for use with the axium prime coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16815220
Report Number9612164-2023-01788
Device Sequence Number14876713
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number223222614
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/27/2023
06/17/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/03/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown